Get your Health question answered in 3 easy steps

179 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Blood test done after taking pneumonia vaccine. What is the cause for elevated level?

Answered by
Owl Image
Dr. Sujoy Khan

Allergist and Immunologist

Practicing since :1999

Answered : 584 Questions

Question
Hi-I had a flu/pneumonia vaccine then some blood work immediately after results came back with high ALT-146-, AST 72- and ALKP -138. Repeated test 5 days latter now ALT 123-AST-65 and ALKP 153 pluse a GGT of 224.

I don't drink/smoke so could the vaccine have caused the elevated level? Also I had one of my 5 or so drinks a year the night before my followup test (17hrs before) on New Years eve. Could that have affected the GGT count?
Mon, 28 Jan 2013 in X-ray, Lab tests and Scans
 
 
Answered by Dr. Sujoy Khan 5 hours later
Hello,
Welcome to Healthcare Magic and thank you for writing to us.

Gamma GT (GGT) is a very sensitive liver enzyme test and elevated levels (I am not sure what the high level cut off value was from your lab) is usually secondary to ethanol (alcohol) intake, and the effect on the GGT lasts about a week.

However, the trend of liver function test results is more important. As you can see, the ALT, AST shows a downward trend (the high cut off in most labs in 40 iu/L). The alkaline phosphatase cut off is 125, so the results are not very abnormal. The flu vaccine can upset the liver function tests to a mild degree, as was seen in the patients given the nausea, vomiting, abdominal pains), then it is best to wait for 4 weeks before getting the tests repeated.They should have returned to normal.

I hope this was useful.
Best Wishes.
Above answer was peer-reviewed by
 
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication
Medical Procedures

Recent questions on Nausea

doctor1 MD

I have been diagnosed with gallstones last Thursday. It is saturated with stones. An ultrasound confirmed this. My pain has always has been on my left side under the rib cage. Not sure when I will have it out, but probably soon. Today I have a low grade fever, nausea,and my body shakes or trembles(that has been going on for a few days). Is this normal symptoms of gallstones? Or is this a concerned issue? Thanks for your help.

doctor1 MD

I have a 10 year old son that is very athletic, but is having terrible problems with constipation. After a rigorous ordeal with regards to his constipation, he lost 4-5 lbs of stool. Our pediatrician recommended Miralax BID, which causes him to have small stools, but he feels his stomach is fat or bloated and he just doesn t feel good. No nausea or vomiting. We have a friend that deals in homeopathic, kinesiology medicine and he thinks he has an overgrowth of yeast. He has a crack in his lower lip that has been very difficult to heal. We are getting very frustrated.

doctor1 MD

I have had nausea for a week now. Feels like stomach nausea. Can feel my stomach turning even without food. Only minor diarrhea. Have been tired and a few muscle aches. Have not vomited once. I have no problem eating food. Could this be a stomach flu or something else going on?

doctor1 MD

Hey, i'm 15, female. I'm having problems with all almost all my systems.

Reproductive system: My period stopped 6 months ago.

Digestive: I'm constantly getting constipated. I'm getting nausea and cramps and i feel like I'm gonna vomit, i can't stand it

Nervous: I'm dizzy and my head hurts.

Excretory: When i'm contipated, my urine turns almost green.



I'm also experiencing hair loss., and am getting thinner.

I usually drink lots of water. I eat normally but lots of chocolate. Last month i had a spasm in my colon but i delt with it. Help?

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...